Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2025, 4:41 PM CDT for Presidio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 5, 2025, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WUUS54 KMAF 052141
SVRMAF
TXC377-052230-
/O.NEW.KMAF.SV.W.0331.250605T2141Z-250605T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
441 PM CDT Thu Jun 5 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Presidio County in southwestern Texas...
* Until 530 PM CDT.
* At 441 PM CDT, a severe thunderstorm was located 9 miles south of
Big Bend Ranch State Park, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Bend Ranch State Park and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2934 10406 2934 10408 2937 10411 2937 10412
2938 10413 2939 10417 2943 10418 2944 10420
2972 10406 2962 10379 2954 10379 2932 10403
TIME...MOT...LOC 2141Z 215DEG 13KT 2940 10410
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
291 follow-up statement
434
WWUS54 KMAF 052156
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
456 PM CDT Thu Jun 5 2025
TXC377-052230-
/O.CON.KMAF.SV.W.0331.000000T0000Z-250605T2230Z/
Presidio TX-
456 PM CDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...
At 456 PM CDT, a severe thunderstorm was located near Big Bend Ranch
State Park, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Presidio County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2949 10414 2972 10406 2962 10379 2954 10379
2942 10401
TIME...MOT...LOC 2156Z 210DEG 15KT 2948 10406
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:45 PM CDT, 2 hours 56 minutes earlier. Its key messages:
- Updated at 145 PM CDT Thu Jun 5 2025
- Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
- Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley.
Area forecast discussion, Jun 5, 1:45 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 145 PM CDT Thu Jun 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 145 PM CDT Thu Jun 5 2025 - Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two. - Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley. && .SHORT TERM... (This afternoon through Friday night) Issued at 145 PM CDT Thu Jun 5 2025 Deep moisture extends across the region with dewpoints between 65- 70F stretching into southeast New Mexico. The 12z MAF sounding came in with 1.46" PWATs good for the 99th percentile for June 5th based on sounding climatology. Anomalously high moisture combined with a sharpening dryline to the west and a stalled boundary across the northern Permian Basin will lead to severe storms this afternoon and late into this evening. Across the northern CWA, steep lapse rates, ~40-45kts bulk shear, and plenty of CAPE signify an environment favorable for significant(>2"), damaging winds, and even a tornado or two. Heavy rain and lightning will accompany any thunderstorms with conditions also favorable for flooding in urban areas as well as the threat for wet microbursts. Similar conditions exist south of I-10/I-20, but the main threats will be very large hail and damaging winds with only a tornado possible in the most organized cells. Storms will be isolated to scattered in nature through about 10-11pm CDT before moving off to the east out of the area or slowly decaying. Friday morning will be similar this morning as temperatures settle above normal in the upper 60s to low 70s for most. Plenty of moisture sticks around and the dryline lines up once again on the windward side of the Davis Mountains. Severe storms will once again develop in the afternoon. This time, much of the focus will be over the Trans Pecos and into the Stockton Plateau. Any severe storms will be capable of producing large to very large hail and damaging winds. How convection evolves today will have some impact on what the storms develop Friday afternoon. Highs tomorrow afternoon reach above normal into the mid to upper 90s for most with a few spots hitting the century mark. Big Bend staying the hottest in the region with highs topping out around 110F. -Stickney && .LONG TERM... (Saturday through Wednesday) Issued at 145 PM CDT Thu Jun 5 2025 Saturday, the upper ridge is forecast to center over Chihuahua/Coahila, resulting in increased thicknesses over West Texas and Southeast New Mexico. This looks to be the warmest day this forecast, with triple digits in the Pecos River Valley and parts of the Permian Basin, in addition to the usual locations. Highs should top out ~ 8-10 F above normal. A Heat Advisory or two may be needed for the Davis Mountains and a few areas south. Saturday night, convection to the north will push a boundary south, but models stall this feature along the northern CWA border. To the south, the upper ridge is forecast to shift west more to Chihuahua. All this will result in slightly cooler temperatures Sunday northeast, and slightly warmer southwest. Again, heat advisories will likely be needed over the mountains, and areas south. Sunday evening, convection will be possible along the aforementioned boundary as shortwaves move through the northeast periphery of the ridge. Deep-layer bulk shear, instability, and mid-level lapse rates suggest severe weather potential will persist. Monday, the front pushes farther into the area, with thicknesses plummeting and highs coming down, especially north. Convective chances, possibly severe, will increase along and behind the front. CAA continues southwest Tuesday as the front pushes into Mexico. Tuesday will be perhaps the coolest day this forecast as highs bottom out near to around 5 F below normal. Convective chances persist. Wednesday and Thursday, temperatures begin a gradual recovery under northwest flow aloft. A few storms looks possible Wednesday in the higher terrain in easterly upslope flow, with return flow resuming Thursday. The good news, obviously, is that the big ridge has not shown up yet, nor is forecast for the next week or two. So chances persist to squeeze a little more moisture out of the atmosphere before it does. Stay tuned. && .AVIATION... (12Z TAFS) Issued at 552 AM CDT Thu Jun 5 2025 Low clouds resulting in MVFR ceilings have overspread all sites with the exception of PEQ. These ceilings are expected to lift and clear from southwest to northeast through the middle to late morning. VFR conditions are expected beyond this time frame. Southeasterly winds remain prevailing, but are expected to become stronger this afternoon. Thunderstorms remain possible, the highest confidence in impacts are at PEQ, FST, and HOB during the late afternoon to early evening. Brief visibility reductions to mVFR or even IFR and gusty, erratic winds are to be expected in and around thunderstorms. For remaining terminals the threat of thunderstorms remains less confident. If confidence increases, thunderstorms may be introduced into the TAF. Thunderstorms will dissipate or exit TAF sites to the east during the evening hours. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 95 72 100 / 20 10 10 0 Carlsbad 68 98 68 101 / 10 20 10 0 Dryden 75 98 75 103 / 10 0 0 0 Fort Stockton 71 98 72 102 / 40 20 10 10 Guadalupe Pass 68 93 70 95 / 10 20 10 0 Hobbs 64 93 66 99 / 30 20 10 0 Marfa 65 91 65 95 / 40 30 20 20 Midland Intl Airport 72 95 73 102 / 20 10 10 0 Odessa 71 95 72 100 / 20 10 10 0 Wink 70 98 71 104 / 20 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....44 AVIATION...91
In the hours before
Local storm report, Jun 5, 4:15 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
415 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 3 SW Fort Stockton 30.87N 102.92W
06/05/2025 M2.00 Inch Pecos TX Emergency Mngr
Hen Egg size hail reported by Emergency
Manager. Time is estimated by radar.
&&
KMLLocal storm report, Jun 5, 4:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
420 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Tstm Wnd Gst 3 NNE Belding 30.83N 103.01W
06/05/2025 M72 MPH Pecos TX Mesonet
Thunderstorm wind gust recorded by West
Texas Mesonet station.
&&Local storm report, Jun 5, 4:30 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
430 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Hail 8 S Fort Stockton 30.78N 102.89W
06/05/2025 M2.50 Inch Pecos TX Emergency Mngr
&&
casSpecial weather statement, Jun 5, 4:33 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
333 PM MDT Thu Jun 5 2025
NMZ028-052200-
Eddy County Plains NM-
333 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EDDY COUNTY THROUGH 400
PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad, Carlsbad North, Otis, Cavern City Air Terminal, and Living
Desert State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM MDT for southeastern
New Mexico.
&&
LAT...LON 3226 10426 3231 10435 3249 10426 3240 10403
TIME...MOT...LOC 2133Z 220DEG 10KT 3235 10427
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos, Presidio | 46 min |
| Jun 4, 7:56 PM CDT | Special Weather Statement | MAF | 49 min | |
| Jun 4, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 47 min |
| Jun 4, 8:14 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 34 min |
| Jun 5, 2:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 48 min |
| Jun 5, 2:43 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 47 min |
| Jun 5, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 5, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 48 min |
| Jun 5, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 5, 4:12 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jun 5, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 51 min |
| Jun 5, 4:26 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 64 min |
| Jun 5, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 5, 4:55 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 51 min |
| Jun 5, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 5, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 29 min |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 41 min |
| Jun 5, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| Jun 5, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.